Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 175, NWS Sioux Falls, SD

July 24, 20144 counties in Minnesota; Osceola County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 24, 2014, 1:57 PM CDT for 4 counties in Minnesota; Osceola County, Iowa. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2014, 1:57 PM CDT (18:57 UTC)
Expired
Jul 24, 2014, 2:45 PM CDT
In force
48 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Osceola County, IA, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN

The radar

The Sioux Falls radar (KFSD), 68 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 2:01 PM CDTHAIL 0.25Lismore, MN
Jul 24, 2:01 PM CDTHAIL 11 Sw Edgerton, MN
Jul 24, 2:06 PM CDTHAIL 0.886 Ne Hardwick, MN
Jul 24, 2:20 PM CDTHAIL 0.55 Se Edgerton, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS53 KFSD 241857
SVRFSD
IAC143-MNC101-105-117-133-241945-
/O.NEW.KFSD.SV.W.0175.140724T1857Z-140724T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
157 PM CDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSCEOLA COUNTY IN NORTHWEST IOWA...
  SOUTHWESTERN MURRAY COUNTY IN SOUTHWEST MINNESOTA...
  NOBLES COUNTY IN SOUTHWEST MINNESOTA...
  SOUTHEASTERN PIPESTONE COUNTY IN SOUTHWEST MINNESOTA...
  NORTHEASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA...

* UNTIL 245 PM CDT

* AT 152 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDGERTON...
  AND MOVING SOUTHEAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  WORTHINGTON...LISMORE...WILMONT...ADRIAN...RUSHMORE...KENNETH AND
  BIGELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4344 9581 4348 9586 4350 9586 4350 9589
      4385 9633 4400 9610 4361 9546
TIME...MOT...LOC 1857Z 314DEG 36KT 4384 9613

HAIL...1.25IN
WIND...<50MPH

$$

MJF
2 follow-up statements
999 
WWUS53 KFSD 241920
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
220 PM CDT THU JUL 24 2014

MNC101-117-241930-
/O.CAN.KFSD.SV.W.0175.000000T0000Z-140724T1945Z/
MURRAY MN-PIPESTONE MN-
220 PM CDT THU JUL 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIPESTONE AND
SOUTHWESTERN MURRAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4385 9591 4361 9546 4344 9581 4348 9586
      4350 9586 4350 9589 4372 9616
TIME...MOT...LOC 1920Z 314DEG 36KT 4368 9590

$$

IAC143-MNC105-133-241945-
/O.CON.KFSD.SV.W.0175.000000T0000Z-140724T1945Z/
OSCEOLA IA-NOBLES MN-ROCK MN-
220 PM CDT THU JUL 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
ROCK...NOBLES AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 245 PM CDT...

AT 218 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADRIAN...AND
MOVING SOUTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WORTHINGTON...ADRIAN...RUSHMORE AND BIGELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9591 4361 9546 4344 9581 4348 9586
      4350 9586 4350 9589 4372 9616
TIME...MOT...LOC 1920Z 314DEG 36KT 4368 9590

HAIL...1.00IN
WIND...<50MPH

$$

MJF
750 
WWUS53 KFSD 241937
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
237 PM CDT THU JUL 24 2014

IAC143-MNC105-133-241946-
/O.EXP.KFSD.SV.W.0175.000000T0000Z-140724T1945Z/
OSCEOLA IA-NOBLES MN-ROCK MN-
237 PM CDT THU JUL 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK...NOBLES AND
NORTHWESTERN OSCEOLA COUNTIES WILL EXPIRE AT 245 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...PEA TO DIME HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM 
AS IT PASSES ALONG THE I 90 CORRIDOR.

LAT...LON 4385 9591 4361 9546 4344 9581 4348 9586
      4350 9586 4350 9589 4372 9616
TIME...MOT...LOC 1936Z 314DEG 36KT 4357 9574

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:28 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 24, 12:28 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 PM CDT THU JUL 24 2014

.UPDATE...
ISSUED AT 1121 AM CDT THU JUL 24 2014

HAVE TWEAKED POPS THIS MORNING AND RAISED THEM IN EAST CENTRAL SD...
SOUTHEASTWARD INTO PARTS OF SOUTHWEST MN AND NORTHWEST IA
ACCOUNTING FOR THE CURRENT CLUSTER OF ELEVATED STORMS MOVING
THROUGH. A FEW CELLS GET A BIT ANGRY ALOFT...BUT THEN CORES
COLLAPSE SO THUS ONLY ONE WARNING SO FAR. THE CELLS ARE ROOTED
NEAR 750MB SO THE WIND SHEAR IN MOST OF THE LOWEST 2KM IS NOT
BEING TAPPED. BUT THEY ARE HOLDING TOGETHER ALONG POSITIVE THETAE
ADVECTION AND WILL CERTAINLY IMPACT SOUTHWEST MN AND FAR NORTHWEST
IA THROUGH EARLY AFTERNOON. MORE UNCERTAIN IS WHAT THE CLUSTER IN
EASTERN ND AND EXTREME NORTHEAST SD WILL DO. HAD TO KEEP SOME
DECENT POPS GOING IN SOUTHWEST MN FOR THE MID AFTERNOON HOURS AND
MAY HAVE TO RAISE THEM IF THAT ACTIVITY HOLDS TOGETHER. HIGHS
STILL LOOK VERY WARM IN OUR FAR WEST...COOLING TO AROUND THE UPPER
70S TO NEAR 80 IN OUR EAST.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT THU JUL 24 2014

FAIRLY SHARP RIDGE WITH AXIS JUST EAST OF THE ROCKIES EARLY THIS
MORNING. ON WATER VAPOR LOOP...CAN SEE SEVERAL WAVES ROTATING
THROUGH THE RIDGE...ALL RIDING ON THE EDGE OF A FAIRLY STRONG MID
LEVEL FRONTAL BOUNDARY. STRONGEST WAVE BACK OVER PAC NW...BUT ONE
NICE WAVE PUSHING FROM ERN MT INTO WRN ND.  PATCHY CLOUDS IN THE
9-10 KFT RANGE HAVE DEVELOPED FROM SOUTH CENTRAL ND TOWARD
SOUTHEASTERN SD...AND INCREASING LOW LEVEL JET WINDS ON MRR
PROFILER.  ALL RECENT RUNS OF HRRR AND WRF-ARW HAVE BEEN FAIRLY
INSISTENT ON DEVELOPMENT OF CONVECTION OVER THE NEXT COUPLE HOURS
FROM 09Z-11Z OUT FROM THE JAMES VALLEY WESTWARD...AND MOST SOLUTION
HAVE AT LEAST SOME DEVELOPMENT OCCURRING THIS MORNING. GIVEN A DECENT
MID LEVEL THETA E ADVECTION FOCUS...AND MID LEVEL FRONTOGENETIC
AXIS...SEEMS WOULD BE FAVORED FOR A FEW STORMS DEVELOPING THIS
MORNING. HOWEVER...WILL BE INCREASINGLY DIFFICULT FOR ACTIVITY TO
BUILD EASTWARD AS FORCING WITH WEAK MID LEVEL WAVES DROPS SOUTHEAST

MOST LIKELY LOCATION FOR CONVECTION LOOKS TO BE THE MID TO SOUTHERN
JAMES VALLEY THEN SOUTHEAST TOWARD KSUX AREA DURING THE MORNING
HOURS. BY AFTERNOON...CONTINUED BUILDING HEIGHTS AND WARMING TEMPS
ALOFT AS WAVE MOVES PAST WILL START TO WEAR ON CONVECTIVE THREAT
WITH COVERAGE EXPECTED TO DWINDLE AS BUILDS EAST.

WITH ELEVATED INSTABILITY PERHAPS AS HIGH AS 1000 J/KG AND 2-6KM
SHEAR OF 30-40 KNOTS...POTENTIAL IS THERE FOR SOME ORGANIZED STORM
DEVELOPMENT AND UPDRAFT HELICITY ON HRRR INDICATES SOME NEED FOR
CONCERN FOR MARGINALLY SEVERE HAIL WITH ANY STRONGER STORMS THROUGH
AT LEAST MID TO LATE MORNING.

A PRETTY SHARP GRADIENT WILL AGAIN TODAY BE PRESENT BETWEEN WARM AND
HUMID LESS MIXED CONDITIONS...WITH A HOT...DRY...AND MORE MIXED
AIRMASS... LIKELY TO REMAIN JUST WEST OF THE CWA. HAVE RAISED TEMPS
MANY AREAS BY A COUPLE DEGREES...WITH MAINLY 80S...BUT SOME UPPER
70S IN MORE PERSISTENT CLOUDS/POTENTIAL PRECIP AXIS. HAVE LOWER 90S
CRAWLING BACK INTO THE WEST...AND WITH RECENT DRY CONDITIONS AND
WINDS GUSTING 25 TO 35 MPH...WILL START TO BRING A BIT MORE CONCERN
TO FIRE BEHAVIOR...BUT STARTS WILL STILL BE VERY DIFFICULT WITH
DEWPOINTS IN THE MID TO UPPER 60S HOLDING BACK TO LOWER BRULE AREA.

NOT BUYING IN TO DEVELOPMENT OF COMPLEX OF STORMS TONIGHT ACROSS
SOUTHEAST SOUTH DAKOTA...WHICH WOULD ALMOST REQUIRE THAT DEVELOPMENT
TO STORMS OCCURS BACK TO THE WEST WHERE TERRAIN/CONVERGENCE WOULD
HAVE A BETTER CHANCE TO OVERCOME THE MASSIVE WARM LAYER ALOFT /+15
TO +16 C AT 700 HPA/ BY EVENING. RETAINED A LOW POPS DURING THE
EVENING IN THE EVENT OF OUTSIDE CHANCE DEVELOPMENT CAN EVOLVE TOWARD
MORE ELEVATED AS SPREADS EAST. A MUCH BETTER CHANCE THAT A MORE
ORGANIZED COMPLEX WILL TAKE SHAPE JUST NORTH AND EAST OF THE CWA...
WITHIN WARM ADVECTION ZONE AHEAD OF LOW PRESSURE PUSHING INTO THE
EASTERN DAKOTAS...WITH PERHAPS A SCATTERED TO LOW LIKELY CHANCE BY
LATER EVENING AND EARLY OVERNIGHT IN EASTERN PARTS OF SW MN/NW IA.
FAIRLY SOUTH SOUTHERLY GRADIENT AND VERY WARM AIRMASS WAS CONVINCING
ENOUGH TO RAISE OVERNIGHT LOWS A FEW DEGREES.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 420 AM CDT THU JUL 24 2014

EXPECT CONVECTIVE ACTIVITY TO PRETTY MUCH BE EAST OF OUR CWA AFTER
12Z FRIDAY. SHOULD THUS BE A PARTLY TO MOSTLY SUNNY SKY...WITH JUST
SOME CUMULUS POSSIBLE. WILL HAVE QUITE A BIT OF INSTABILITY...BUT A
STRONG INVERSION ALOFT WILL KEEP US CAPPED. MODEL THERMAL FIELDS
HAVE A DECENT SPREAD...BUT OVERALL HAVE SHOWN A WARMING TREND ON
RECENT RUNS. A BIT CONCERNED THAT THE STRONG INVERSION ALOFT AND
DECENT LOW LEVEL MOISTURE OF 60S AND 70S DEWPOINTS...WILL PREVENT US
FROM FULLY MIXING...ESPECIALLY ACROSS OUR EASTERN AREAS. SO DID GO
AHEAD AND WARM HIGHS A FEW DEGREES ACROSS THE BOARD INTO THE MID 80S
AND LOW 90S...BUT DID NOT GO TOO EXTREME YET. WILL HAVE TO MONITOR
THOUGH...AS FULL MIXING WOULD RESULT IN HIGHS A FEW DEGREES WARMER
THAN CURRENTLY FORECAST. THIS SEEMS MOST PROBABLE WEST OF INTERSTATE
29...AND THINKING WE MAY NEED TO WARM THAT AREA UP ON FUTURE
FORECASTS IF TRENDS CONTINUE.

CONVECTIVE ACTIVITY MAY BECOME MORE ACTIVE FRIDAY NIGHT INTO
SATURDAY MORNING. A STRONG MID AND UPPER JET WILL PUSH ACROSS THE
NORTHERN PLAINS...ACCOMPANIED BY PRETTY GOOD PV ADVECTION AS WELL.
THIS LARGE SCALE FORCING WILL INTERACT WITH A LOW LEVEL BOUNDARY AND
EASTERLY UPSLOPE FLOW ACROSS CENTRAL SOUTH DAKOTA. THUS THINKING IS
WE MAY SEE AN AREA OF ELEVATED CONVECTION FORM...WITH STORM MOTIONS
TAKING THIS ACTIVITY EAST SOUTHEAST INTO OUR CWA. ACTUALLY PRETTY
GOOD AGREEMENT BETWEEN THE ECMWF...NAM AND SREF ON THIS SOLUTION.
GFS IS A DRY OUTLIER...AND SEEMS TO REPRESENT A LESS LIKELY
SOLUTION. THUS DID GO AHEAD AND INCREASE POPS...MOVING INTO SOUTH
CENTRAL SOUTH DAKOTA AFTER MIDNIGHT...PUSHING TOWARDS THE INTERSTATE
29 CORRIDOR THROUGH THE MORNING. AMOUNT OF INSTABILITY AVAILABLE TO
THIS ELEVATED PARCEL REMAINS UNCERTAIN...BUT COULD END UP AROUND OR
JUST ABOVE 1000 J/KG. GIVEN THE STRONG JET...SPEED SHEAR SHOULD BE
PRETTY GOOD. THUS SHOULD STORMS FORM...AT LEAST SOME SEVERE HAIL
THREAT WOULD SEEM TO EXIST...POSSIBLY A WIND THREAT TOO WITH THE DRY
SUB CLOUD LAYER POSSIBLY HELPING ORGANIZE STORMS ALONG AN OUTFLOW.
THESE ELEVATED NOCTURNAL THUNDERSTORMS ARE TOUGH TO
FORECAST...THUS CONFIDENCE ON EVOLUTION REMAINS LOW...BUT
SOMETHING TO KEEP AN EYE ON.

EXPECT ANY CONVECTION WOULD EXIT THE AREA BY AFTERNOON...GIVING WAY
TO PARTLY TO MOSTLY SUNNY SKIES. TEMPERATURE FORECAST PROBABLY A BIT
LOWER CONFIDENCE THAN NORMAL DUE TO DIFFERENCES IN HOW MODELS HANDLE
MORNING CONVECTION AND DEBRIS CLOUDS. FOR NOW STAYED NEAR CONSENSUS
OF LOW TO MID 80S...BUT WOULD EXPECT ADJUSTMENTS UP OR DOWN A FEW
DEGREES MAY VERY WELL BE NEEDED AS WE GET CLOSER. A STRONG UPPER
WAVE WILL DIVE SOUTHEAST OUT OF CANADA INTO THE GREAT LAKES
REGION...PUSHING A COLD FRONT THROUGH OUR AREA BY SUNDAY. THIS WILL
RESULT IN A COOLER END TO THE WEEKEND. LOOKING AT MID 70S TO AROUND
80 ON SUNDAY...WITH BLUSTERY NORTHWESTERLY WINDS GUSTING AROUND 30
MPH.

THIS COOLER AND DRIER AIR IS EXPECTED TO CONTINUE INTO THE MIDDLE OF
NEXT WEEK AS THE PATTERN BECOMES MORE STAGNANT...WITH A DEEP TROUGH
OVER THE EASTERN USA AND RIDGE OVER THE WEST. APPEARS WE WILL STAY
ON THE COOLER SIDE OF THINGS...WITH THE RIDGING UNABLE TO BUILD FAR
ENOUGH EAST. THUS TEMPERATURES SHOULD STAY SEVERAL DEGREES BELOW
NORMAL THROUGH MID WEEK...WITH HIGHS IN THE 70S AND 80S AND LOWS IN
THE 50S AND 60S. NOT MUCH FORCING...BUT MOISTURE INCREASES
ENOUGH...THAT COMBINED WITH THE COOL TEMPERATURES ALOFT...WE MAY BE
ABLE TO GENERATE ENOUGH INSTABILITY FOR A FEW DIURNALLY DRIVEN SHOWERS
AND STORMS BY WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1220 PM CDT THU JUL 24 2014

OVERALL...VFR WILL PREVAIL FOR MOST AREAS THROUGH THE TAF PERIOD
ENDING AT 18Z FRIDAY. BUT THUNDERSTORMS MOVING SOUTHEASTWARD
ACROSS AREAS EAST OF THE JAMES RIVER VALLEY WILL CERTAINLY NEED
WATCHED INTO LATE THIS AFTEROON AND EVENING...AS A STOUT LOW LEVEL
JET REMAINS JUXTAPOSED RIGHT IN THIS AREA. THIS WILL GIVE THE
POSSIBILITY OF CONTINUED SCATTERED REDEVELOPMENT. FOR NOW...THIS
IS VERY DIFFICULT TO TIME SO LEFT OUT OF THE THREE TAF SITES THE
MENTION OF TSRA. KFSD MAY BE THE MOST IMPACTED BY THIS SCENARIO SO
DO NOT BE SURPRISED IF YOU SEE AMENDMENTS INVOLVING CONVECTION.
BUT ALSO NEED TO KEEP A CLOSE EYE ON KSUX FOR REDEVELOPMENT BUT
MUCH OF THEIR ACTIVITY MAY STAY TO THE NORTH AND EAST. KHON MAY
ALSO SEE MOST OF THEIR ACTIVITY OFF TO THE EAST. SO MOST CONCERNED
ABOUT KFSD THROUGH THE EVENING. IN ANY STRONG STORMS...BRIEF HAIL
AND MVFR CONDITIONS ARE POSSIBLE. LATE TONIGHT AND FRIDAY
MORNING...IT IS EXPECTED THAT THE CONVECTION WILL STAY NORTH OF
OUR AREA. CONCERNING WINDS...EXPECT FREQUENT GUSTS FROM THE SOUTH
AND SOUTHEAST ALONG AND EAST OF THE JAMES RIVER VALLEY THIS
AFTERNOON OF AROUND 25 TO 30 KNOTS. FURTHERMORE...A STRONG LOW
LEVEL JET WILL EXIST FOR MUCH OF THE AREA TONIGHT...SOME OF WHICH WILL
TRANSLATE DOWN TO THE SURFACE. BUT FOR NOW LEFT THE MENTION OF NON
CONVECTIVE LOW LEVEL WIND SHEAR OUT OF THE TAFS BECAUSE SURFACE
SPEEDS MAY BE STRONG ENOUGH TO PRECLUDE THE MENTION OF IT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...MJ
SHORT TERM...CHAPMAN
LONG TERM...CHENARD
AVIATION...MJ
Hazardous weather outlook, Jul 24, 5:46 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 AM CDT THU JUL 24 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-251100-
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
546 AM CDT THU JUL 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY THIS
MORNING...MAINLY ALONG AND WEST OF INTERSTATE 29. SMALL HAIL AND
BRIEF HEAVY RAIN WILL BE THE MAIN THREATS. A FEW OF THE STRONGER
STORMS MAY PRODUCE QUARTER SIZE HAIL. THESE STORMS ARE EXPECTED TO
WEAKEN AS THEY PROGRESS EAST OF INTERSTATE 29 LATE THIS MORNING INTO
THE AFTERNOON.

ADDITIONAL THUNDERSTORMS MAY DEVELOP TONIGHT...MAINLY ACROSS
SOUTHWEST MINNESOTA AND ADJACENT AREAS OF NORTHWEST IOWA. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AFTER MIDNIGHT FRIDAY
NIGHT INTO SATURDAY MORNING. THE BEST CHANCE LOOKS TO BE WEST OF THE
JAMES RIVER AND THEN ALONG AND SOUTH OF INTERSTATE 90. IF THESE
STORMS DO FORM...A FEW COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 24, 11:10 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 AM CDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             5 NE DE SMET            44.43N 97.47W
07/24/2014  E1.00 INCH       KINGSBURY          SD   PUBLIC

            A FEW QUARTER SIZE HAIL STONES, MOST SMALLER.

&&
Local storm report, Jul 24, 1:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
141 PM CDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             5 E FLANDREAU           44.05N 96.50W
07/24/2014  M1.00 INCH       MOODY              SD   PUBLIC

&&

MG
Local storm report, Jul 24, 1:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
143 PM CDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             PIPESTONE               44.00N 96.31W
07/24/2014  E0.75 INCH       PIPESTONE          MN   EMERGENCY MNGR

&&

MG
Local storm report, Jul 24, 1:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
157 PM CDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             TROSKY                  43.89N 96.26W
07/24/2014  M1.25 INCH       PIPESTONE          MN   TRAINED SPOTTER

&&

MG

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.